Thank you for contacting JustAnswer.
I am sorry to hear about the problems you are experiencing in your relationship. It is common for depression to be experienced in men as anger. Having suicidal thoughts and urges is a serious problem that should not be taXXXXX XXXXXghtly. The first step is to find out what may be causing this. Your boyfriend may be suffering from clinical depression, may be grieving a loss, and/or may have too many stressors in his life for instance. It is important that he act quickly to get help from professionals who are able to help him to be safe and begin to feel better. A good idea is to have a physical, including blood work to rule out a thyroid condition or other medical problem that may be contributing to his mood. He should also schedule an appointment with a psychologist to have an evaluation and talk therapy. He may need antidepressant medication in addition to this. This type of medication can be prescribed by a psychiatrist or a primary care physician and can be quite helpful to alleviate these urges. In addition, therapy can be very effective to help the individual to learn to feel feelings in a safe way and develop tools to improve mood. Other tools such as exercise, eating healthy, structuring your days with some social interaction, meditation, volunteering and working can all be quite helpful. Sometimes the pain of feeling the way he does can be a good motivator to help him to do something about the problem and find out what is wrong. As difficult as it may be for him to believe right now, there is hope, as long as he gets professional help.
Although you cannot force him to take these steps to get help, you can encourage him and share the following information with him: http://www.nimh.nih.gov/health/publications/depression/complete-index.shtml. The National Suicide Prevention Hotline can be reached at http://www.suicidepreventionlifeline.org/ or 1-800-273-TALK (8255). If he expresses a plan to harm himself or others then you can call the authorities to have him hospitalized for safety reasons. I hope this is helpful. Please let me know if I can clarify further.